Better skin throughout cancer

Caring for skin and feeling better during cancer treatments


Share this article

Your nails may look different after chemotherapy and targeted therapy. They are more fragile and may become dry and brittle, there may be discoloration, ridges (dark lines which are a sign that the nail matrix is pigmented) or spots may appear at the surface. This effect may be compounded by daily chemical or physical aggression. These adverse effects are nothing to worry about and will subside a few months after you stop treatments.

Remember Good Daily Practices

If you have the opportunity to do so, schedule an appointment for a pedicure or with a podiatrist before starting your treatment. Do not hesitate to discuss this with your oncologist.
During treatments, it is advisable to file your finger and toenails (not too short) instead of clipping them to avoid any risk of infection.
Do not pull off hangnails, cut your cuticles or bite your nails; instead, moisturize your cuticles with oil or a specially-formulated cream.
If you are doing housework, it is recommended to wear cotton gloves underneath plastic gloves.
To avoid any trauma to your extremities, wear comfortable footwear.
If you begin feeling tenderness or pain, it is recommended to consult your dermatologist as soon as possible. He or she will give you good advice.


  • Any nail-polishes containing formaldehyde, paraben, toluene, rosin,
  • False nails,
  • Aggressive manicures,
  • Detergent products,
  • Acetone-based nail-polish remover,
  • Prolonged contact with water and sun exposure

Is your Treatment Taxane-Based?

Apply one or two layers of nail-polish containing SILICA / SILICIUM to strengthen your nails. Reapply as soon as the nail-polish chips, after cleansing the nail with acetone-free nail-polish remover.